Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 32, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Feb 28, 1998, 3:45 AM EST for Hamilton County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 1998, 3:45 AM EST (08:45 UTC)
- Expired
- Feb 28, 1998, 9:45 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Hamilton County, FL
The radar
The Moody AFB radar (KVAX), 44 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 280844 FFWJAX FLC047-281435- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 AM EST SAT FEB 28 1998 A FLOOD WARNING IS IN EFFECT FOR HAMILTON COUNTY THROUGH 945 AM. DOPPLER RADAR ESTIMATES THAT BETWEEN UP TO ONE AND A HALF OF ADDITIONAL RAINFALL HAS OCCURED SINCE MIDNIGHT. A FRONTAL SYSTEM IS STILL TO THE WEST OF THE AREA AND MORE RAIN CAN BE EXPECTED THROUGH SUNRISE. SINCE THE GROUND REMAIN SATURATED FROM PREVIOUS RAINS...ADDITIONAL FLOODING WILL BE A PROBLEM OVERNIGHT AND INTO THE MID MORNING. PLEASE TUNE TO YOUR LOCAL RADIO OR TELEVISION STATIONS... YOUR CABLE TELEVISION OUTLET... OR NOAA WEATHER RADIO. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. B. MOBBS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 3:00 AM EST, 45 minutes earlier.
Area forecast discussion, Feb 28, 3:00 AM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EST SAT FEB 28 1998 HAVE BEEN PRETTY BUSY WITH STG CONVECTION OVR NRN 1/2 AND WRN TIERS OF OUR CWA AND IT DOES NOT LOOK TO BE ENDING ANYTIME SOON. LTST ANALYSIS HAS SFC FNT FM NE GA TO NR TLH ATTM AND HAS BEEN SLOWLY SHIFTING EWD. HI DEWPTS AHEAD OF FNT WITH MID 60S BEING RPTD THRUT MOST OF CWA. DEEP MOIST SWLY FLO WILL KEEP TRAINING STORMS PROPOGATING NEWD OVR AREA THIS MRNG. ETA MODEL SUGGESTING THAT MSTR FIELD SHIFTS EWD TDA BUT I HAVE A HARD TIME ACCEPTING THIS UNTIL LATE SATURDAY OR PERHAPS SUNDAY. DEEP U/L LO OVR UPR MS RIVER VALLEY SAGS S WITH TROF AXIS RMNG TO THE W OF AREA THRU PD. UL JET CORE TO THE N OF FA ON SUN WITH CLOSE PROXIMITY OF RR QUAD LATE SUNDAY...HOWEVER MOST MOISTURE WILL BE OUT OF AREA BY THEN THEREFORE NOT EXPECTING MUCH ASSOCD WITH IT. TLH...THANKS FOR THE HELP. PRELIM SSI WU 069/057 066/048 03542 JAX WU 073/059 068/048 03542 GNV WB 074/060 072/050 03542 MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:00 AM EST | Severe Thunderstorm Warning | JAX | Columbia | 35 min |
| Feb 28, 4:22 AM EST | Severe Thunderstorm Warning | JAX | Baker | 33 min |
| Feb 28, 9:45 AM EST | Flash Flood Warning | JAX | Hamilton | 6 hr |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.